Nebraska, 2005

Hail in Nebraska, June 29, 2005

June 29, 2005 · NWS LBF · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 29, 12:25 PM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 29, 12:25 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT WED JUN 29 2005

.DISCUSSION...
    FOR TONIGHT, MARGINALLY FAVORABLE INSTABILITY AND MOISTURE IN
NORTH CENTRAL AND CENTRAL NEBRASKA. HOWEVER, VERY DRY MID LEVELS
SHOULD DETRACT SIGNIFICANTLY FROM THE PRECIPITATION EFFICIENCY. THIS
WOULD TEND TO RETARD THE DEVELOPMENT OF ORGANIZED CONVECTION.
ADDITIONAL SUPPORT ALOFT WILL COME FROM ELEVATED FRONTOGENESIS IN
THE WAKE OF THE TROUGH. SO, FOR THE EVENING ANYWAY, WE HAVE
INTRODUCED THE MENTION OF THUNDERSTORMS IN PARTS OD CENTRAL AND
NROTH CENTRAL NEBRASKA.

    FOR THURSDAY AFTERNOON THROUGH SATURDAY, RETURN FLOW BEGINS
BRINGING MOISTURE BACK ONTO THE HIGH PLAINS CONVERGENCE AND
INSTABILITY DEVELOPS AGAIN ON THE HIGH PLAINS. THIS WOULD RESULT IN
AT LEAST ISOLATED THUNDERSTORMS IN WESTERN THROUGH SOUTHWEST
NEBRASKA THURSDAY NIGHT. AS THE SURFACE BOUNDARY WORKS ITS WAY
EASTWARD, THUNDERSTORMS CAN BE EXPECTED IN CENTRAL AND NORTH CENTRAL
NEBRASKA SATURDAY NIGHT. ANOTHER FRONT WILL MOVE THROUGH THE AREA
SUNDAY AND STALL ACROSS THE CENTRAL PLAINS. THIS WILL SET THE SCENE
FOR NEARLY DAILY THUNDERSTORMS WITH VARIATIONS FROM DAY TO DAY IN
LOCATION AND TIMING.
&&

.SYNOPSIS...
    THE 18Z MSL DATA SHOWED THE FRONT HAD PASSED THROUGH CENTRAL
NEBRASKA AND DEWPOINTS ARE 10-15F LOWER BEHIND THE FRONT. THE
SURFACE LOW WAS CENTERED OVER NORTHEAST SOUTH DAKOTA. THE DERIVED
PRODUCT IMAGERY FROM GOES SHOWED THAT THE MOST FAVORABLE MOISTURE
AND INSTABILITY WAS EAST OF VALENTINE, BROKEN BOW AND LEXINGTON. THE
DERIVED PRECIPITABLE WATER THERE WAS 35-40MM. THE 6.7U IMAGERY
SHOWED VERY DRY CONDITIONS OVER MOST OF NEBRASKA, BUT THERE WAS SOME
MOISTURE WRAPPING AROUND THE CYCLONE INTO WESTERN SOUTH DAKOTA AND
NORTHWEST NEBRASKA.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&

SPRINGER
Hazardous weather outlook, Jun 29, 1:18 PM MST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT WED JUN 29 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-301000-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
318 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE MAINLY THIS EVENING ACROSS
NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY ALONG AND NORTH OF
HIGHWAY 2. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER
ISOLATED STORMS MAY BRIEFLY BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF QUARTERS AND WIND GUSTS NEAR 60 MPH. MOST OF THE THUNDERSTORM
ACTIVITY IS EXPECTED TO DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL
NEBRASKA FRIDAY NIGHT...AND ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA SATURDAY NIGHT AND AGAIN MONDAY NIGHT. AN AREA OF LOW
PRESSURE WILL DEVELOP OVER THE AREA AND LIFT MOISTURE MOVING INTO THE
AREA BY SOUTHERLY WINDS. WITH AFTERNOON HEATING FROM THE SUN...THE
ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH ISOLATED
THUNDERSTORMS DEVELOPING BY EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DDB/13

In the hours before

Local storm report, Jun 29, 9:14 AM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 AM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             16 W TRYON              41.56N 101.25W
06/29/2005  0.88 INCH        MCPHERSON          NE   PUBLIC

&&

13

The radar

The North Platte radar (KLNX), 99 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Arthur

When
June 29, 2:55 PM MST
Where
Arthur County, 6 mi N of Arthur
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.650, -101.700

Hail, Cherry

When
June 29, 6:15 PM CST
Where
Cherry County, 1 mi NE of Kilgore
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.950, -100.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453576, 5453577.